Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 341, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 6, 2016, 6:14 PM CDT for 4 counties in Kansas. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Oct 6, 2016, 6:31 PM CDT
- In force
- 17 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:24 PM CDT | HAIL 0.88 | 2 W Whitewater, KS | OFF DUTY NWS EMPLOYEE REPORTS DIME TO NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted.
355
WUUS53 KICT 062314
SVRICT
KSC015-017-079-115-070015-
/O.NEW.KICT.SV.W.0341.161006T2314Z-161007T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WHITEWATER... MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...BENTON...WHITEWATER...POTWIN...ELBING...
BURNS...ROSALIA...CASSODAY...MATFIELD GREEN...
EL DORADO STATE PARK...EL DORADO LAKE AND WONSEVU.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 69 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... SOUTHEASTERN...CENTRAL AND EAST CENTRAL KANSAS.
LAT...LON 3791 9715 3791 9719 3809 9724 3827 9655
3785 9652 3780 9653 3780 9715
TIME...MOT...LOC 2314Z 264DEG 38KT 3788 9718
HAIL...1.50IN
WIND...70MPH
$$
MCGUIRE1 follow-up statement
419
WWUS53 KICT 062331
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT THU OCT 6 2016
KSC015-017-079-115-062341-
/O.CAN.KICT.SV.W.0341.000000T0000Z-161007T0015Z/
BUTLER KS-CHASE KS-HARVEY KS-MARION KS-
631 PM CDT THU OCT 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER...SOUTHWESTERN
CHASE...SOUTHEASTERN HARVEY AND SOUTHEASTERN MARION COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... SOUTHEASTERN...CENTRAL AND EAST CENTRAL KANSAS.
LAT...LON 3791 9715 3791 9719 3809 9724 3827 9655
3785 9652 3780 9653 3780 9715
TIME...MOT...LOC 2330Z 264DEG 38KT 3790 9695
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:58 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 6, 2:58 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 258 PM CDT THU OCT 6 2016 .SHORT TERM...(This evening through Sunday night) Issued at 257 PM CDT Thu Oct 6 2016 Forecast highlights: Severe storms and heavy rain this afternoon- evening, much cooler Friday, quiet weather through Sunday, and periodic slight chances for showers/storms Sunday night through next week. Strong upper shortwave and associated strong cold front interacting with a very moist and strongly unstable airmass will support scattered to eventually widespread thunderstorms developing this afternoon-evening. The greatest threat area will be generally along/east of a line extending from Lincoln--Lyons-- Kingman--Harper, and generally along/west of the Flint Hills. Storms are expected to develop by 3-4pm on that western fringe, reaching Wichita metro around 5-6pm, and southeast Kansas by 7-9pm. Initial activity over central/south-central Kansas along/west of the Flint Hills will have the greatest severe potential, with strong instability and deep layer shear supporting a few supercells capable of very large hail, damaging winds and possibly a tornado or two. However, given strong cold frontal forcing, threat should transition to a squall line or line segments within the first 2-3 hours of initiation, with the primary threats then becoming straight-line winds and marginally severe hail, although given strong shear will likely still see embedded rotating updrafts and isolated occurrences of larger hail, along with the outside chance of an isolated tornado. Severe threat should wane even more by 9pm generally east/southeast of the Flint Hills given diurnal cooling and decreasing instability. However, given heavy rainfall that already fell over southeast Kansas this morning into the afternoon, additional heavy rainfall could aggravate ongoing flooding concerns over southeast Kansas. Will continue the flood watch over far southeast Kansas overnight. Otherwise, quiet and cooler weather expected this weekend, as high pressure settles south across Mid-America. Highs on Friday will only be in the 60s, with lows Friday night reach around 40 degrees. Consequently, cannot rule out out patchy frost for low- lying and sheltered area, but thinking coverage will be too sparse to include in forecast. .LONG TERM...(Monday through Thursday) Issued at 257 PM CDT Thu Oct 6 2016 A handful of ripples within the zonal flow aloft should support a periodic chances for showers/storms Sunday night/Monday, and again Tuesday night/Wednesday. Likely not looking at widespread activity, and lack of instability will likely preclude severe storms. Temperatures will be seasonal in the 70s, with overnight lows in the 40s and 50s this weekend into next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1248 PM CDT Thu Oct 6 2016 Main Aviation Concerns: Thunderstorm potential, stratus potential, wind shift behind a cold front. Scattered thunderstorms may continue into much of the afternoon over southeast Kansas with 850 moisture/instability transport occurring to the north of an outflow boundary. Have a VCTS mention at CNU terminal through 20Z for now. A cold front and pre-frontal dryline/trough axis will shift into central/south-central Kansas in the 20Z-00Z time-frame, likely sparking scattered strong to severe storms with wind and hail threats. The storms will form into a linear complex as they move through the Flint Hills/Southeast KS this evening, with a threat of strong-severe wind gusts. Have included a tempo TSRA group at ICT and VCTS at CNU, but will likely need to upgrade CNU to a Tempo TSRA soon. South winds will shift to northwesterly behind the cold front with gusts around 25 knots expected for several hours behind the frontal passage. A large stratus shield over Nebraska and northwest Kansas, should spread into the central Kansas terminals through this evening, and perhaps further southeast tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 65 42 71 / 60 0 0 0 Hutchinson 43 64 40 71 / 10 0 0 0 Newton 43 63 41 70 / 40 0 0 0 ElDorado 44 64 41 71 / 80 0 0 0 Winfield-KWLD 48 65 41 71 / 80 10 0 0 Russell 37 65 39 73 / 10 0 0 0 Great Bend 38 66 39 73 / 0 0 0 0 Salina 42 65 39 72 / 10 0 0 0 McPherson 42 64 39 71 / 10 0 0 0 Coffeyville 52 66 41 73 / 80 20 0 0 Chanute 49 64 41 71 / 90 10 0 0 Iola 49 64 41 70 / 90 10 0 0 Parsons-KPPF 50 66 41 72 / 80 20 0 0 && .ICT Watches/Warnings/Advisories... Flood Watch through late tonight for KSZ093>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...JMC
Hazardous weather outlook, Oct 6, 6:12 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 612 PM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 612 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. WHILE DAMAGING WINDS TO 70 MPH AND GOLF BALL SIZE HAIL WILL BE THE MAIN RISKS... TORNADOES WILL REMAIN POSSIBLE MAINLY EAST OF THE KANSAS TURNPIKE. FLOODING AND FLASH FLOODING WILL ALSO REMAIN A CONCERN TONIGHT EAST OF THE KANSAS TURNPIKE. A PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WILL USHER IN MUCH COOLER AIR BEHIND A COLD FRONT THIS EVENING ACROSS CENTRAL KANSAS. PLEASE REFER TO THE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS INTO FRIDAY MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 6, 5:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 1 NNE YATES CENTER 37.89N 95.74W
10/06/2016 E0.75 INCH WOODSON KS STORM CHASER
STORM CHASER REPORTS PEA TO PENNY SIZED HAIL.
&&
VJPLocal storm report, Oct 6, 5:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLOOD 5 S HAMILTON 37.91N 96.16W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
KANSAS HIGHWAY 99 IS CLOSED NORTH OF US HIGHWAY 400 DUE
TO FLOODED ROADS.
&&
VJPLocal storm report, Oct 6, 5:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TORNADO 1 N HUMBOLDT 37.83N 95.44W
10/06/2016 ALLEN KS LAW ENFORCEMENT
BRIEF TOUCHDOWN WITH TREE DAMAGE.
&&
BDKLocal storm report, Oct 6, 5:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST IOLA 37.93N 95.40W
10/06/2016 E70.00 MPH ALLEN KS LAW ENFORCEMENT
&&
BDKSpecial weather statement, Oct 6, 6:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU OCT 6 2016
KSZ052-053-068-069-083-091-092-062330-
SEDGWICK KS-CHASE KS-HARVEY KS-HARPER KS-MARION KS-SUMNER KS-
BUTLER KS-
607 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF BURDICK TO NEAR MANCHESTER...AND MOVING NORTHEAST AT
45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...EL DORADO...ANDOVER...HAYSVILLE...AUGUSTA...
WELLINGTON...PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...
GODDARD...ROSE HILL...MAIZE...CLEARWATER...BELLE PLAINE...
TOWANDA...CONWAY SPRINGS...PEABODY AND CALDWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... CENTRAL AND EAST CENTRAL KANSAS.
LAT...LON 3852 9680 3852 9636 3840 9636 3705 9748
3700 9812
TIME...MOT...LOC 2306Z 240DEG 41KT 3850 9680 3706 9804
MCGUIRELocal storm report, Oct 6, 6:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W HUMBOLDT 37.81N 95.51W
10/06/2016 M1.50 INCH ALLEN KS TRAINED SPOTTER
0548 PM TORNADO 2 W HUMBOLDT 37.81N 95.47W
10/06/2016 ALLEN KS TRAINED SPOTTER
8 TREES KNOCKED DOWN. POWER LINES DOWN, AND POSSIBLE
MINOR STRUCTURAL DAMAGE TO A HOME.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:33 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Oct 5, 9:56 PM CDT | Special Weather Statement | ICT | Wilson | 34 min |
| Oct 5, 10:40 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| Oct 5, 11:59 PM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| Oct 6, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 34 min |
| Oct 6, 12:17 AM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Oct 6, 1:38 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 8 hr |
| Oct 6, 2:11 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 49 min |
| Oct 6, 3:00 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 45 min |
| Oct 6, 3:39 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 66 min |
| Oct 6, 4:29 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 32 hr |
| Oct 6, 7:22 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Oct 6, 8:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Oct 6, 10:49 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 16 hr |
| Oct 6, 10:52 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 6 hr |
| Oct 6, 11:16 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Oct 6, 11:57 AM CDT | Tornado Warning | ICT | Labette | 18 min |
| Oct 6, 1:11 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 5 days |
| Oct 6, 2:01 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Oct 6, 2:03 PM CDT | River Flood Warning | ICT | Montgomery | 39 hr |
| Oct 6, 2:08 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
| Oct 6, 2:12 PM CDT | Tornado Warning | ICT | Cowley | 48 min |
| Oct 6, 2:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 24 min |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen | 48 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen, Neosho | 66 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Oct 6, 2:47 PM CDT | Tornado Warning | ICT | Cowley | 43 min |
| Oct 6, 3:08 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 52 min |
| Oct 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| Oct 6, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Oct 6, 3:29 PM CDT | Tornado Warning | ICT | Cowley | 46 min |
| Oct 6, 3:32 PM CDT | Special Weather Statement | ICT | Woodson | 28 min |
| Oct 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 42 min |
| Oct 6, 4:17 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Oct 6, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 67 min |
| Oct 6, 4:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Oct 6, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| Oct 6, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 23 min |
| Oct 6, 5:10 PM CDT | Areal Flood Warning | ICT | Allen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more | 18 hr |
| Oct 6, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Oct 6, 5:20 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Oct 6, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 25 min |
| Oct 6, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 40 min |
| Oct 6, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 57 min |
| Oct 6, 5:38 PM CDT | Tornado Warning | ICT | Allen, Woodson | 52 min |
| Oct 6, 5:46 PM CDT | Flash Flood Warning | ICT | Allen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more | 6 hr |
| Oct 6, 5:53 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 3 hr |
| Oct 6, 6:07 PM CDT | Special Weather Statement | ICT | Chase, Sedgwick, Sumner | 23 min |
| Oct 6, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 65 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 13 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | ICT | Butler, Cowley, Greenwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.